Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 23, 2011, 3:48 AM EDT for Livingston County, Ontario County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 3:48 AM EDT (07:48 UTC)
- Expired
- Jun 23, 2011, 4:45 AM EDT
- In force
- 57 min
- Issued by
- NWS Buffalo, NY
Counties Livingston County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 108 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:52 AM EDT | TSTM WND DMG | 1 Ese Lakeville, NY | TREE ON HOUSE ON BOLLER AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WWUS81 KBUF 230748
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT THU JUN 23 2011
NYZ003-004-013-014-230845-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
348 AM EDT THU JUN 23 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GENESEO...AND MOVING
NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4268 7777 4295 7790 4329 7721 4277 7697
4275 7711 4276 7731 4273 7733
$$
APFFELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:05 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 23, 2:05 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 205 AM EDT THU JUN 23 2011 .SYNOPSIS... UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK WITH A SLOW MOVING COLD FRONT AND AREA OF LOW PRESSURE BRINGING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. CONDITIONS WILL IMPROVE SOME ON SATURDAY WITH JUST A FEW PASSING SHOWERS ALTHOUGH IT WILL BE UNSEASONABLY COOL. DRY WEATHER WILL RETURN ON SUNDAY WITH MIDSUMMER WARMTH ARRIVING AGAIN NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... 1250 AM UPDATE...A LINE OF SHOWERS AND THUNDERSTORMS IS APPROACHING FROM THE WEST. PER COORDINATION WITH SPC...AND MODEL GUIDANCE AGREE THIS WILL GRADUALLY WEAKEN AS IT PUSHES EAST. NOTED 01Z HRRR HAD A VERY GOOD HANDLE ON THINGS...AND USE THIS ALMOST EXCLUSIVELY IN NEAR TERM. 00Z NAM RIGHT IDEA...BUT TOO SLOW. EXPECT BEST SHOWERS/TSTMS IN WESTERN SOUTHERN TIER...WITH ACTIVITY TAPERING OFF TOWARD DAYBREAK. OTHERWISE...A QUITE AND MUGGY...ALMOST TROPICAL NIGHT ACROSS WESTERN NY WITH TEMPS STILL WELL UP IN 70S AND DEW PTS NEAR 70. QUESTION FOR THE OVERNIGHT IS PROGRESS OF A SLOW MOVING LINE OF CONVECTION TO OUR WEST. THIS LINE WAS VERY ACTIVE ACROSS EASTERN MICH LATE THIS AFTERNOON BUT HAS BEEN LIFTING MORE NNE EARLY THIS EVENING...WHILE CLOUD TOPS HAVE BEEN WARMING SLIGHTLY. IT APPEARS AT THIS TIME THAT THE BULK OF THIS ACTIVITY MAY PASS BY TO OUR NORTH TOWARD THE TORONTO AREA...BUT NEED TO KEEP AN EYE ON SOUTHWARD EXTENSION OF THIS LINE ACROSS LK ERIE INTO NRN OHIO...AS LATEST HRRR SUGGESTS. LATEST KCLE RADAR DOES SHOW SOME OF THIS ACTIVITY EXTENDING SOUTHWARD SO DO EXPECT SOME OF THIS ACTIVITY WILL REACH WESTERN NY OVERNIGHT. WILL THEREFORE UP POPS INTO LIKELY RANGE OVER FAR WEST...FOCUSING ON 05-07Z TIME FRAME...AND KEEP CHC FARTHER EAST. THE LINE SHOULD TEND TO FADE AS IT CROSSES FURTHER INTO OUR AREA. WILL UPDATE GRIDS TO ACCOUNT FOR ALL THIS. NO CHANGES FOR THURS FORECAST OR GRIDS AT THIS TIME. PREV DISC FOLLOWS... ON THURSDAY THE PERSISTENT CLOSED LOW WILL CONTINUE TO MOVE VERY SLOWLY EAST ACROSS THE CENTRAL GREAT LAKES...WITH HEIGHT FALLS SLOWLY SPREADING ACROSS THE LOWER LAKES DURING THE AFTERNOON. A TRAILING COLD FRONT AND IN ALL LIKELIHOOD A PRE- FRONTAL TROUGH WILL ALSO PUSH EAST INTO THE LOWER LAKES BY LATE IN THE DAY...ALTHOUGH ONGOING CONVECTION MAY TEND TO BREAK THE SYNOPTIC FRONT INTO SEGMENTS FROM COLD POOL PROCESSES. THE TIMING OF CONVECTION AND RAIN CHANCES IS NEARLY IMPOSSIBLE GIVEN THE IMPACT OF OVERNIGHT CONVECTION ON SUBSEQUENT DEVELOPMENT TOMORROW. FOR NOW WILL JUST GO WITH A GENERIC POP INCREASE FROM CHANCE TO CATEGORICAL THROUGH THE DAY AS DAYTIME HEATING INCREASES. SEVERE WEATHER POTENTIAL IS MARGINAL...WITH MORE FAVORABLE DEEP LAYER SHEAR SHIFTING INTO EASTERN NY AND PA BY AFTERNOON. INSTABILITY MAY ALSO END UP QUITE MARGINAL WITH AT LEAST SOME CLOUD COVER AND SHOWERS AROUND DURING THE MORNING AND EARLY AFTERNOON. MODEL GUIDANCE ALSO PUSHES LOWER DEWPOINTS INTO WESTERN NY BY EARLY AFTERNOON...WHICH WOULD ALSO LIMIT DESTABILIZATION. THE STRONGEST STORMS MAY PRODUCE HAIL AND WINDS BUT DONT EXPECT ANYTHING WIDESPREAD UNLESS THE KINEMATIC AND THERMODYNAMIC ENVIRONMENT VERIFIES MORE FAVORABLE THAN CURRENTLY FORECAST. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... A LARGE UPPER LEVEL LOW OVER THE GREAT LAKES WILL DOMINATE OUR WEATHER THROUGHOUT THE PERIOD AS A SERIES OF SHORTWAVES ROTATE AROUND THE LOW. THE END RESULT WILL BE SCATTERED SHOWERS/THUNDERSTORMS THURSDAY NIGHT... LIKELY POPS ACROSS THE NORTH COUNTRY. THE CLOSED LOW OVER THE UPPER GREAT LAKES FRIDAY WILL OPEN UP AND LIFT ACROSS NORTHEASTERN ONTARIO WHILE YET ANOTHER COLD FRONTAL BOUNDARY WILL CROSS OUR FORECAST AREA. THIS WILL LIKELY LEAD TO MORE SHOWERS AND THUNDERSTORMS WITHIN THE MOIST CYCLONIC FLOW...ALTHOUGH THE BULK OF THE DAY SHOULD BE RAIN FREE. THE CONVECTION WILL WIND DOWN FRIDAY NIGHT AS NOTABLY COOLER AIR WILL FINALLY PUSH ACROSS THE LOWER GREAT LAKES. WILL COVER THE OPPORTUNITY FOR MORE SHOWERS WITH CHC POPS...WITH NO CHANGE FROM CONTINUITY. ON SATURDAY...THE BASE OF THE OPENED H5 TROUGH WILL CROSS LAKE ONTARIO AND THE FORECAST AREA. THE CORE OF THE COOLEST AIR WILL MOVE OVER THE REGION AT THIS TIME...SO ALONG WITH SOME LEFTOVER NUISANCE SHOWERS...DAYTIME TEMPS WILL RANGE FROM THE UPPER 60S ACROSS THE SOUTHERN TIER TO THE LOW 70S NIAGARA FRONTIER/FINGER LAKES REGION. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE OVERALL LARGE SCALE PATTERN THROUGH THE PERIOD WILL FEATURE A RELATIVELY FLAT UPPER LEVEL RIDGE OVER THE GREAT LAKES WITH A WEAK HIGH AT THE SURFACE. WE SHOULD BE DRY FOR THE MOST PART AS WELL. WHILE WE WILL EXPERIENCE A NOTICEABLE TREND TOWARDS WARMER WEATHER...DO NOT EXPECT ANY BIG TIME SUMMER HEAT AS THE MORE ZONAL FLOW WILL SUPPRESS THE HOT TEMPERATURES TO SOMEWHAT LOWER LATITUDES ACROSS THE EAST. MODELS SHOW ANOTHER LOW PRESSURE AREA APPROACHING THE LOWER GREAT LAKES WEDNESDAY. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... THROUGH 12Z...A LINE OF THUNDERSTORMS WILL CONTINUE TO WEAKEN...BUT STILL WILL IMPACT JHW...AND POSSIBLY BUF THROUGH 08Z OR SO. OTHERWISE...MAINLY VFR CONDITIONS OUTSIDE OF THIS LINE...THOUGH ANY BRIEF CLEARINGS WILL ALLOW FOG TO DEVELOP...AS IT DID IN ART. WILL MONITOR FOR THIS...WITH JHW POSSIBLY SEEING A PERIOD OF IFR OR LOWER CONDITIONS IN FOG THIS MORNING IF CLOUDS CLEAR OUT. FOR NOW HEDGE TAF OPTIMISTIC. FOR TODAY...EXPECT MAINLY VFR CONDITIONS IN THE MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BUT EXPECT COVERAGE TO BE SCATTERED IN NATURE NE OF THE LAKES NEAR BUF/IAG/ART...WITH A BETTER CHANCE FOR STORMS AT ROC/JHW DURING THE AFTERNOON. WHAT DOES DEVELOP SHOULD SLIDE EAST THIS EVENING...POSSIBLY IMPACTING ART. OUTLOOK... THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS. SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. SUNDAY AND MONDAY...VFR. && .MARINE... EAST WIND VEERING TO SOUTH THROUGH THE DAY AS A WARM FRONT PUSHES ACROSS LAKE ERIE TODAY...AND LAKE ONTARIO THIS EVENING. WINDS BECOME SOUTHERLY ACROSS LAKE ERIE TODAY AND LAKE ONTARIO THIS EVENING. WAVES WILL REMAIN BELOW 2 FEET THROUGH TONIGHT. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH AT LEAST THURSDAY...ALTHOUGH ANY THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...APFFEL/HITCHCOCK/SFM SHORT TERM...LEVAN LONG TERM...LEVAN AVIATION...APFFEL MARINE...HITCHCOCK
Hazardous weather outlook, Jun 22, 5:09 AM EDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 509 AM EDT WED JUN 22 2011 NYZ001>008-010>014-019>021-085-230915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 509 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRODUCE AREAS OF HEAVY RAIN. THIS WILL MAINLY BE THE CASE FROM THE FINGER LAKES WEST TO LAKE ERIE. BASIN WIDE AVERAGE RAINFALL WILL BE IN THE VICINITY OF A QUARTER TO ONE HALF INCH...BUT A MOISTURE RICH AIRMASS WILL SUPPORT LOCALIZED RAINFALL AMOUNTS IN EXCESS OF AN INCH AND A HALF. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS THURSDAY AND THURSDAY EVENING WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH THE GREATEST SEVERE WEATHER THREAT BEING IN THE FORM OF DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 509 AM EDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG GUSTY WINDS AND HAIL ALONG WITH LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Local storm report, Jun 22, 10:36 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 1 N GORHAM 42.83N 77.13W
06/22/2011 M1.25 INCH ONTARIO NY PUBLIC
&&
EVENT NUMBER BUF1100147
WCHSpecial weather statement, Jun 22, 11:08 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1108 PM EDT WED JUN 22 2011 NYZ004-230415- WAYNE- INCLUDING THE CITY OF...NEWARK 1108 PM EDT WED JUN 22 2011 ...STRONG THUNDERSTORM OVER CENTRAL WAYNE COUNTY... AT 1105 PM...A THUNDERSTORM WITH VERY HEAVY RAIN WAS ABOUT MIDWAY BETWEEN THE TOWNS OF SODUS AND NEWARK. IT WILL CONTINUE TO DRIFT SLOWLY NORTHEAST AND AFFECT AREAS BETWEEN SODUS POINT...WOLCOTT AND CLYDE THROUGH MIDNIGHT. DOWNPOURS...SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM BEFORE IT GRADUALLY WEAKENS BY MIDNIGHT. SFM
Special weather statement, Jun 23, 1:01 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 101 AM EDT THU JUN 23 2011 NYZ001-010-085-230615- NIAGARA-NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO... ORCHARD PARK...SPRINGVILLE 101 AM EDT THU JUN 23 2011 ...THUNDERSTORMS APPROACHING THE AREA... AT 1 AM... TH LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS WAS ABOUT 15 MILES WEST OF THE NIAGARA RIVER. THIS ACTIVITY WILL REACH THE BUFFALO AND NIAGARA FALLS AREAS BETWEEN 130 AND 145 AM EDT. LOOK FOR A BRIEF PERIOD OF STRONG GUSTY WINDS UP TO 50 MPH AS THE STORMS BEGIN. SHOWERS AND THUNDERSTORMS SHOULD THEN LAST UNTIL ABOUT 3 AM. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. NYZ019-020-230615- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 101 AM EDT THU JUN 23 2011 ...THUNDERSTORMS APPROACHING THE AREA... AT 1 AM...A CLUSTER OF THUNDERSTORMS WAS OVER ERIE AND WARREN COUNTIES OF PENNSYLVANIA. THIS ACTIVITY WILL MOVE NORTHEAST AND REACH WESTERN CHAUTAUQUA COUNTY BY 115 AM AND EVENTUALLY EASTERN CATTARAUGUS COUNTY BY 215 AM. LOOK FOR DOWNPOURS AND FREQUENT LIGHTNING...WITH RAINFALL AMOUNTS LOCALLY OF AN INCH. THE STORMS SHOULD EXIT FROM WEST TO EAST AFTER 3 AM. SFM
Special weather statement, Jun 23, 2:08 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 208 AM EDT THU JUN 23 2011 NYZ010-019-020-085-230915- NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 206 AM EDT THU JUN 23 2011 ...THUNDERSTORMS MOVING INTO THE REGION... AT 2 AM...A CLUSTER OF THUNDERSTORMS COVERED MOST OF CHAUTAUQUA COUNTY AND EXTENDED OUT INTO CENTRAL LAKE ERIE TO ABOUT LONG POINT. THE HEAVIEST STORMS EXTENDED FROM FORESTVILLE TO CHERRY CREEK. THIS ACTVIITY WILL CONTUE TO MOVE NORTHEAST AT ABOUT 30 MPH AND MOVE UP ACROSS SOUTHERN ERIE AND NORTHWEST CATTARAUGUS COUNTIES BY 245 AM. FREQUENT LIGHTNING AND HEAVY DOUWPOURS WILL ACCOMPANY THESE STORMS. RAINFALL MAY REACH 1 TO 2 INCHES OVER PORTIONS OF CHAUTAUQUA AND SOUTHERN ERIE COUNTIES WITH LOCALIZED POOR DRAINAGE FLOODING. THE ACTIVITY SHOULD REACH THE BUFFALO METRO AREA AROUND 3 AM BUT THE HEAVIEST STORMS LOOK TO PASS JUST SOUTH AND EAST. SFM
Special weather statement, Jun 23, 2:47 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 247 AM EDT THU JUN 23 2011 NYZ001-002-010-011-230800- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 247 AM EDT THU JUN 23 2011 AT 245 AM...SHOWERS AND A FEW EMBEDDED THUNDERSTORMS COVERED EASTERN LAKE ERIE AND EXTENDED ACROSS THE SOUTHERN HALF OF ERIE COUNTY AND DOWN INTO CATTARAUGUS COUNTY. THIS ACTIVITY WILL CONTINUE TO LIFT NORTHEAST AND CROSS THE BUFFALO METRO AREA BETWEEN 3 AND 4 AM AND THEN NORTH TO LAKE ONTARIO BEFORE 5 AM. LOOK FOR A FEW DOWNPOURS WITH RAINFALL AMOUNTS GENERALLY BETWEEN ONE QUARTER AND ONE HALF INCH. NYZ012-020-021-085-230800- WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 247 AM EDT THU JUN 23 2011 AT 245 AM...SHOWERS AND A FEW EMBEDDED THUNDERSTORMS COVERED THE REGION. THIS ACTIVITY WILL CONTINUE TO LIFT NORTHEAST AND TAPER OFF BY 4 AM. LOCAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE HEAVIER STORMS. WATCH FOR POOR DRAINAGE AREA FLOODING. SFM
Special weather statement, Jun 23, 3:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT THU JUN 23 2011
NYZ003-004-013-014-230845-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
348 AM EDT THU JUN 23 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GENESEO...AND MOVING
NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4268 7777 4295 7790 4329 7721 4277 7697
4275 7711 4276 7731 4273 7733
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:23 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 37 min |
| Jun 22, 8:41 PM EDT | Tornado Warning | BUF | Ontario | 19 min |
| Jun 23, 12:50 AM EDT | Special Marine Warning | BUF | 54 min | |
| Jun 23, 4:00 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 45 min |
| Jun 23, 2:41 PM EDT | Special Weather Statement | BUF | Lewis | 64 min |
| Jun 23, 3:27 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jun 23, 4:18 PM EDT | Areal Flood Advisory | BUF | Erie, Niagara | 62 min |
| Jun 23, 5:01 PM EDT | Special Weather Statement | BUF | Genesee, Monroe | 59 min |
| Jun 23, 7:55 PM EDT | Special Marine Warning | BUF | 35 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.